I began chemo for MBC in April, 2017 and my eyes started tearing in June and has not stopped..Apparently mine is a side effect from Taxotere, plus the eye doctor confirmed no other eye problems…It’s a pain to live with, but at least I’m living…I do use Systane drops, but nothing has really helped.
I, also have had excessive tearing since 2015 which was the first time I went through chemo. I found out from a friend who is going through chemo at the same Cancer treatment center that it is common. The tear ducts do close up, it has a name and can’t remember. I went to the eye Dr and she probed and irrigated them. You can tell that they are closed when she tries to irragate them through the tear ducts and the saline doesn’t run down the back of your throat. Mine were so blocked they used a pediatric needle. I will need to go back, as they need to be opened again. They may need to continue with a different procedure. It made a difference, huge difference. I had been using eye drops for the past few years thinking they were dry.
Thanks for the response. I’m on RChop and it’s the red medicine they give me. I believe Doxirubicon that blocks the tear ducts
So will need to see eye doctor to open. Per my oncologist.
I know when they give you that drug it’s red and can make your tears red and urine red.
I had this while not Taxotere and Doxirubicon as well and my eye doctor said it’s actually due to excessive dry eye. Which made since even though it sounds weird. Everything was so dry in my body – dry throat, dry nose, VERY dry nose, very dry skin, he said the liquid in my eyes that was supposed to come out of my tear ducts like liquid when he pushed in a certain spot, was as thick as butter (eww!)
So I have been on Restasis eye drops and a steroid eye drop and it made things a lot better. But the extreme dry eyes probably actually caused excessive tearing. I was constantly wiping my eyes and without eyelashes from the chemo, it felt so funny with fat drops of tears just spilling over everywhere all the time.
I often made jokes about it because it would look like I’m crying during casual conversations with people, so awkward!
I am so glad that this has been brought up. My eyes haven’t stopped tearing since my 2015 chemo (also taxotere). Seems to be worse in the winter in extreme cold. Will be seeing my eye dr. next week to see what he says. Also, my nose runs excessively as well. Always carry a Kleenex in my hand. I had dry eye before the chemo, so maybe it’s a combination. Was told by the Oncologist’s office that tear ducts can be closed when this problem is excessive, which it has been.
3 years post treatment with Taxotere and Carboplatin. During treatment I lost all hair. When my hair (lashes included) started growing back my eyes were itching and tearing so much I kept asking my oncologist if it could be related but received no guidance. My Optometrist discovered my upper eyelashes were growing back turned down and brushed the cornea constantly. It was maddening. He referred me to an eyelid specialist who plucked the eyelashes with tweezers. It was immediate relief for the itching and the tearing got better but did not completely stop. My tear ducts were not stopped up.
Still have some mucous in my eyes especially when I wake up. It feels like strings across the eyes. I use Systane drops which help wash mucous to the corners of my eyes then I use tweezers to pull the mucous out with a high magnifying makeup mirror — part of my morning routine now. Wind and vents especially in the car where air blows directly in the face increase the tearing. Standing in the shower with eyes closed letting the water spray the eyes was helpful for me.
Best of luck to you.